Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 6, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 8, 2008, 10:32 PM EDT for 4 counties in Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 10:32 PM EDT (02:32 UTC)
- Expired
- May 8, 2008, 11:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, Culpeper County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 68 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 10:54 PM EDT | TSTM WND DMG | 5 N Fredericksburg, VA | TREES DOWN AND STRUCTURAL DAMAGE REPORTED NEAR THE LIMESTONE WAY SUBDIVISION. |
| May 8, 10:55 PM EDT | TORNADO | 1 N Berea, VA | NWS STORM SURVEY CONFIRMS A TORNADO 1 MILE NORTH OF BEREA IN ENGLAND RUN SUBDIVISION. PATH WAS 4 MILES LONG AND 150 YARDS WIDE. NUMEROUS STURCTURES DAMAGED. RATED EF-2. |
| May 8, 10:58 PM EDT | TSTM WND DMG | 1 Ese Berea, VA | MULTIPLE STRUCTURES DAMAGED. PRELIM REPORTS OF 30 TO 40 BUILDINGS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:48 PM EDT | Tornado Watch | SPC | 9 hr |
| May 8, 8:38 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 090232
TORLWX
VAC047-177-179-630-090315-
/O.NEW.KLWX.TO.W.0006.080509T0232Z-080509T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 PM EDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA
SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA
CULPEPER COUNTY IN NORTHERN VIRGINIA
STAFFORD COUNTY IN NORTHERN VIRGINIA
* UNTIL 1115 PM EDT
* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 17 MILES SOUTHWEST OF STAFFORD...MOVING
NORTHEAST AT 22 MPH.
* LOCATIONS IMPACTED INCLUDE...
STAFFORD...
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3828 7774 3856 7749 3843 7730 3842 7730
3840 7730 3819 7764
TIME...MOT...LOC 0232Z 221DEG 19KT 3828 7761
$$
LEE2 follow-up statements
000
WWUS51 KLWX 090256
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT THU MAY 8 2008
VAC047-177-630-090306-
/O.CAN.KLWX.TO.W.0006.000000T0000Z-080509T0315Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-CULPEPER VA-
1056 PM EDT THU MAY 8 2008
...THE TORNADO WARNING FOR CITY OF FREDERICKSBURG...CULPEPER AND
SPOTSYLVANIA COUNTIES IS CANCELLED...
LAT...LON 3839 7761 3856 7749 3845 7732 3844 7732
3843 7730 3842 7730 3840 7730 3833 7750
TIME...MOT...LOC 0256Z 221DEG 19KT 3838 7750
$$
VAC179-090315-
/O.CON.KLWX.TO.W.0006.000000T0000Z-080509T0315Z/
STAFFORD VA-
1056 PM EDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR STAFFORD
COUNTY...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION 3 MILES
SOUTHEAST OF GLENDIE...MOVING NORTHEAST AT 22 MPH.
LAT...LON 3839 7761 3856 7749 3845 7732 3844 7732
3843 7730 3842 7730 3840 7730 3833 7750
TIME...MOT...LOC 0256Z 221DEG 19KT 3838 7750
$$
ROSA000
WWUS51 KLWX 090314
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1114 PM EDT THU MAY 8 2008
VAC179-090324-
/O.EXP.KLWX.TO.W.0006.000000T0000Z-080509T0315Z/
STAFFORD VA-
1114 PM EDT THU MAY 8 2008
...THE TORNADO WARNING FOR STAFFORD COUNTY WILL EXPIRE AT 1115 PM
EDT...
THE STORM HAS WEAKENED CONSIDERABLY AND DOES NOT APPEAR TO BE SEVERE
ANYMORE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT
1115 PM EDT..
LAT...LON 3839 7761 3856 7749 3845 7732 3844 7732
3843 7730 3842 7730 3840 7730 3833 7750
TIME...MOT...LOC 0314Z 221DEG 19KT 3845 7742
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 8, 10:00 PM EDT, 32 minutes earlier.
Area forecast discussion, May 8, 10:00 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1000 PM EDT THU MAY 8 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE AREA TONIGHT INTO FRIDAY. HIGH
PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION ON SATURDAY...BUT
ANOTHER STORM SYSTEM WILL BRING UNSETTLED CONDITIONS SUNDAY INTO
MONDAY. HIGH PRESSURE RETURNS FOR TUESDAY AND WEDNESDAY. LOW PRES
WL APRCH THE AREA AGAIN THU.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TORNADO WATCHES CONTINUE ACROSS THE SOURTHERN THIRD OF THE
FORECAST AREA. CANCELLED THE WATCH FOR THE WEST VIRGINIA COUNTIES
AS WELL AS HIGHLAND COUNTY AS STORMS HAVE PROGRESSED EAST. THSES
STORMS WILL CONTINUE TO ADVANCE EAST TO LOWER SOUTHER MARYLAND.
STORMS STILL LOOK IMPRESSIVE WITH ROTATION NOTED ALOFT...BUT
LITTLE IN THE WAY OF STORM REPORTS JUST YET.
SECOND CONCERN FOR TONIGHT CONTINUES TO BE FOR FLOODING. STORMS
ARE NOT MOVING VERY FAST. THAT COMBINED WITH HIGH MOSITURE CONTENT
WILL KEEP THE POTENTIAL FOR 1 TO 3 INCHES OF RAIN OVERNIGHT
THROUGH FRIDAY MORNING. NO CHANGES NEEDED TO FLOOD PORTION OF THE
FORECAST. UPDATES WLL BE OUT SHORTLY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AT 12Z...SFC LOW ATOP CWFA. BY 18Z...IT SHUD BE OVR ERN SHORE. HVYST
RAFL IN CONVEYOR BELTS ON EAST AND NORTH SIDES...WHICH WL BE ENDING
DURING THE MRNG. WL CONT PCPN THREAT THRU THE AFTN INVOF H5 TROF
AXIS. ALSO...STILL MARGINAL INSTBLY ERN SXNS...AND WL CARRY CHC
THUNDER. AREA UNDERGOING GOOD CAA TAFTN...SO MAXT MUCH LWR. SPREAD
BTWN MAV/MET SMALL...AND BLEND TAKEN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
PCPN WL BE WANING AS LOW PRES DEPARTS THE CWA. ONLY PLACE POPS WL
RMN FRI NGT AND SAT WL BE W OF THE APLCHNS. E OF THE MTNS LOOKS
DRY BOTH PDS...AND ENTIRE CWA LOOKS DRY SAT NGT AS SFC HIGH AND
UPR RDG WL BE CENTERED OVER AREA. TEMPS ARND NRML - LOWS 45-50
(XCPT CITIES AND MTNS) FRI AND SAT NGT AND MU60S (AGN COOLER W)
DURG DAY SAT.
INCRSG CLDS ON SUN AFTN AS RDG DEPARTS ALLOWING NEXT RND OF PCPN
TO APRCH THE RGN SUN NGT. THERE IS SOME DIFFERENCE IN THE
PLACEMENT OF THE LOW...BUT PSBLY GOING NEG TILT...SO THINK SUN NGT
COULD BE A WET ONE. DEPDNEING ON HOW THE CURRENT RAFL ENDS
UP...A FLD WTCH MAY AGAN BE NEEDED SUN NGT. SPC HAS OUR SRN CWA IN
AN OUTLOOK FOR SVR WX FOR SUNDAY. LATER SHIFTS WL HV TO MONITOR.
THE LOW LOOKS TO SLOWLY DEPART THE RGN...AND HV POPS IN THE FCST
RGT THRU TO MON NGT...B4 RDG RETURNS TUE AND WED. THEN ANOTHER CHC
OF RA PSBL ON THU AS ANOTHER AREA OF LOW PRES TRACKS INTO THE MID
ATLC.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
CONDS STILL MAINLY AT VFR...THO OCNLY DROPPING TO MVFR W/IN SHRA.
TRENDS WL DEFINITELY GO DOWNHILL AS LOPRES NEARS. LOOKING AT
WIDESPREAD MVFR VSBYS AND IFR CIGS OVNGT IN SHRA/TSRA-- LCLLY LWR
INVOF STORMS. MOST FLGT RESTRICTIONS WL HOLD OFF TIL AFTR 04Z.
IMPVMNT WL COME AFTR 12Z TMRW...BUT MVFR CIG RESTRICTIONS LIKELY TO
HOLD THRU MRNG.
DIMINISHED CIGS/VSBY XPCTD AT ALL TAF SITES SUN NGT...PSBLY INTO
MON MRNG PUSH.
&&
.MARINE...
WNDS HV STARTED TO SUBSIDE PAST FEW HRS. THIS WL BE THE LULL IN THE
ACTVTY. LLJ WL INCR TO 20-30 KT TNGT...AND 40-50 KT OVNGT...AS LOW
AS 1000 FT OFF WATERS. ANY SHRA CUD MIX THAT DOWN. SCA CONTS...AND
SMW PSBL TNGT.
LOPRES TRACKS ACRS WATERS...AND MIXING IMPVS TMRW IN NW FLOW. MDL
SNDGS SUGGEST 30 KT W/IN REACH. ONCE AGN...SCA CONTS.
SCA CONDS PSBL SUN NGT AND AGN MON AS LOW PRES MOVES OFF THE CST W/
TIGHT PRES GRAD BEHIND.
&&
.TIDES/COASTAL FLOODING...
ONLY WATER LVLS ABV NRML RESIDE IN NRN BAY...BTWN ONE HALF FT AND 1
FT ABV. ONLY CONCERN WUD BE RISING ANOMOLIES AS LOW TRACKS OHD...
BUT NOT CONFIDENT ENUF FOR ANY HEADLINE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH FRIDAY MORNING FOR DCZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ003>007-009>011-013-
014-501-502.
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ021-025>031-036>042-
050>056.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT FRIDAY FOR ANZ530>537.
&&
SYNOPSIS...
NEAR TERM...SAR
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 8, 9:04 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 904 PM EDT THU MAY 8 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091430- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 904 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 3 AM FOR PORTIONS OF CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND. LOW PRESSURE WILL APPROACH THE MID ATLANTIC...BRINGING SHOWERS AND THUNDERSTORMS TONIGHT. INSTABILITY AND INCREASING WINDS ALOFT WILL BRING STRONG TO LOCALLY SEVERE STORMS THROUGH 3 AM. THE MOST LIKELY AREA FOR SEVERE STORMS IS EXPECTED TO BE FROM THE SHENANDOAH VALLEY EXTENDING EAST THROUGH LOWER SOUTHERN MARYLAND...INCLUDING THE CITIES OF CHARLOTTESVILLE AND FREDERICKSBURG. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT ACROSS THE REGION. SMALL STREAMS AND CREEKS WILL APPROACH THEIR BANKS TONIGHT. A FLOOD WATCH IS IN EFFECT FOR THE REGION EXCEPT FOR SOUTHERN MARYLAND AND KING GEORGE COUNTY VIRGINIA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY FRIDAY AS LOW PRESSURE MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING NEAR SMALL STREAMS AND CREEKS AS WELL AS URBAN AREAS SUCH AS WASHINGTON DC AND BALTIMORE CITY AS A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE ON FRIDAY MORNING ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND. A SMALL CRAFT ADVISORY CONTINUES ACROSS THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FRIDAY AND FRIDAY EVENING. ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED THIS EVENING FOR THE TORNADO WATCH. ALSO...RAINFALL REPORTS OVERNIGHT ARE ALSO APPRECIATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-091430- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 904 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 1 AM FOR PORTIONS OF CENTRAL AND NORTHWEST VIRGINIA. LOW PRESSURE WILL APPROACH THE MID ATLANTIC...BRINGING SHOWERS AND THUNDERSTORMS TONIGHT. INSTABILITY AND INCREASING WINDS ALOFT WILL BRING STRONG TO LOCALLY SEVERE STORMS THROUGH 1 AM. THE MOST LIKELY AREA FOR SEVERE STORMS IS EXPECTED TO BE FROM THE SHENANDOAH VALLEY EXTENDING EAST TOWARDS THE INTERSTATE 95 CORRIDOR...INCLUDING THE CITIES OF CHARLOTTESVILLE AND FREDERICKSBURG. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS. A FLOOD WATCH IS IN EFFECT TONIGHT ACROSS THE REGION DUE TO HEAVY RAIN. COUNTY-LEVEL SMALL STREAMS AND CREEKS MAY FLOOD THEIR BANKS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON FRIDAY AS LOW PRESSURE MOVES ACROSS THE AREA. A FLOOD WATCH CONTINUES IN EFFECT FRIDAY MORNING. FEEDER STREAMS AND CREEKS INTO THE POTOMAC RIVER BETWEEN WILLIAMSPORT AND SENECA MAY RISE ABOVE FLOOD STAGE LATE FRIDAY INTO SATURDAY. THIS INCLUDES CONOCOCHEAGUE...OPEQUON...AND SENECA CREEKS AND THE MONOCACY RIVER. ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED THIS EVENING FOR THE TORNADO WATCH. ALSO...RAINFALL REPORTS OVERNIGHT ARE ALSO APPRECIATED.
In the hours before
Special weather statement, May 8, 7:57 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 757 PM EDT THU MAY 8 2008 VAZ036-090200- NELSON- 757 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORM OVER NELSON COUNTY... AT 8:00 PM EDT...DOPPLER RADAR INDICATED A RAPIDLY INTENSYFING THUNDERSTORM OVER SOUTHERN NELSON COUNTY MOVING TO THE NORTHEAST ABOUT 15 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF DIMES...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. A TORNADO WATCH ALSO REMAINS IN EFFECT... ROSA
Local storm report, May 8, 8:51 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
851 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 2 E KEENE 37.87N 78.52W
05/08/2008 E1.00 INCH ALBEMARLE VA LAW ENFORCEMENT
NICKEL TO QUARTER HAIL.
&&
LEESpecial weather statement, May 8, 9:04 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 904 PM EDT THU MAY 8 2008 VAZ026-029-090130- PAGE VA-ROCKINGHAM VA- 904 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORM TO AFFECT PAGE AND ROCKINGHAM COUNTIES... AT 904 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF SINGERS GLEN...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF SHENANDOAH AND STANLEY WILL BE AFFECTED BY THIS STORM. LEE
Special weather statement, May 8, 9:08 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 908 PM EDT THU MAY 8 2008 VAZ025-090145- AUGUSTA VA- 908 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY... AT 908 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CHURCHVILLE TO 2 MILES SOUTHWEST OF AUGUSTA SPRINGS...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF CHRISTIAN...SWOOPE...TRIMBLES MILL...MOUNT SOLON...MOSCOW AND CHURCHVILLE WILL BE AFFECTED BY THESE STORMS. LEE
Special weather statement, May 8, 9:21 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 921 PM EDT THU MAY 8 2008 VAZ055>057-090245- KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA- 921 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD AND SPOTSYLVANIA COUNTIES... AT 921 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GLENORA...MOVING NORTHEAST AT 21 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. THE COMMUNITIES OF MASSAPONAX WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A TORNADO WATCH ALSO REMAINS IN EFFECT.
Special weather statement, May 8, 9:30 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 930 PM EDT THU MAY 8 2008 VAZ027-029>031-040>042-052-090300- PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-SHENANDOAH VA-CLARKE VA- LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 930 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORMS TO AFFECT PAGE...RAPPAHANNOCK...FAUQUIER... WARREN...SHENANDOAH...CLARKE...LOUDOUN AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 930 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF KINGS CROSSING...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. THE COMMUNITIES OF LURAY...FRONT ROYAL...HUME...DELAPLANE AND THE PLAINS WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. ROSA
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville | 52 min |
| May 8, 8:35 PM EDT | Tornado Warning | LWX | Albemarle, Nelson, City of Charlottesville | 40 min |
| May 8, 9:18 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, Orange, City of Charlottesville | 57 min |
| May 8, 9:42 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Staunton | 48 min |
| May 8, 9:53 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford | 47 min |
| May 8, 9:56 PM EDT | Tornado Warning | LWX | Albemarle, Augusta, Greene, Rockingham | 49 min |
| May 8, 10:02 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 28 min |
| May 8, 10:19 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 4 hr |
| May 8, 10:28 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 8, 11:33 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, Stafford | 42 min |
| May 8, 11:49 PM EDT | Special Marine Warning | LWX | 116 min | |
| May 8, 11:53 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Spotsylvania, Stafford, City of Fredericksburg | 52 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | LWX | Arlington, City of Alexandria | 4 hr |
| May 9, 12:46 AM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 44 min |
| May 9, 12:56 AM EDT | Special Marine Warning | LWX | 94 min | |
| May 9, 1:15 AM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, City of Fairfax, City of Falls Church | 4 hr |
| May 9, 1:38 AM EDT | Special Marine Warning | LWX | 2 hr | |
| May 9, 2:26 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 3 more | 6 hr |
| May 9, 2:36 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 6 hr |
| May 9, 5:08 AM EDT | Special Marine Warning | LWX | 67 min | |
| May 9, 5:36 AM EDT | Special Marine Warning | LWX | 84 min | |
| May 9, 6:13 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| May 9, 6:57 AM EDT | Special Marine Warning | LWX | 48 min | |
| May 9, 8:10 AM EDT | Areal Flood Warning | LWX | Fairfax, City of Fairfax | 2 hr |
| May 9, 8:34 AM EDT | Areal Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Orange, Prince William, Spotsylvania and 4 more | 4 hr |
| May 9, 9:11 AM EDT | Special Marine Warning | LWX | 94 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.